Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What are the tips to avoid redness and irritation in eyes due to long computer exposure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
My eyes have become red, and by the end of the day i feel irritation in my eyes.I use computer for more than 5 hrs per day Please advice any medicine and tip maintain good eye.
Posted Thu, 26 Dec 2013 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: It is computer vision syndrome. Detailed Answer: Hello, Welcome to Health Care Magic Iam Dr. Dadapeer K an Ophthalmologist and I answer health problems related to eye. It seems from the history that you are having redness and irritation of eyes by the end of the day and you use computer for 5 hours a day. This is a common symptom seen in people who use computer for long hours and it is called as Computer vision syndrome. Computer vision syndrome is because of dryness of eyes as a result of viewing the computer for long hours. The treatment is by using artificial tear eye drops 3 to 4 times a day to prevent dryness of eyes. Along with medical treatment by artificial tears, the precautions you have to take are Frequent blinking of eyes while using computer Avoid using computer for long hours at a stretch, take at least a break of 2-3 minutes after working for one continuous hour Avoid using air conditioner if possible Avoid using fan directed directly towards the eye, if using a fan make sure that the direction of fan is not directly directed into the eyes Adjust the position of the computer screen so that your eyes level are above the computer screen Do follow the above preventive measures I have mentioned above and use artificial tear eye drops. You will be fine by 1-2 weeks. Hope I have answered your query. With regards Dr. Dadapeer K
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor